Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

On lexapro and xanic for anxiety, taking medication for hypertension. Can I control the anxiety levels by lowering the medication dosage?

I was given lexapro and xanic for anxiety but I also take high blood pressure medication. I have not taken the anxiety meds because I am doing therapy and excercise first, but the anxiety is becoming too much this week, the occurances. Yes I do have alot of stress at home. My adult children moved back in with there kids, 12 in the house. So what do I expect to feel with the lexapro its a low dos.
Asked On : Tue, 29 Jan 2013
Answers:  1 Views:  73
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Lexpro (Escitalopram) is an SSRI anti-depressant which is used commonly used in the treatment of anxiety disorders. Xanax (Alprazolam) is a benzodiazepine anti-anxiety medication.

Both these medication can be quite effective in controlling symptoms of anxiety. Lexapro is a safe medication and does not have any addictive potential. It however may take upto 2 weeks to see the effects of the medication. In the initial 1 to 2 weeks there can sometimes be a slight worsening of anxiety due to the medication, but this is only temporary and less likely with a small dose.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Tue, 29 Jan 2013
I find this answer helpful

 1 user finds this helpful

4 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor